Alert archive / Indiana / Small Craft Advisories in 2010
Small Craft Advisory 13, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 13, 2010, 4:45 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2010, 4:45 PM EST (21:45 UTC)
- Expired
- Mar 14, 2010, 10:47 AM EDT
- In force
- 17 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
020 WHUS73 KIWX 132145 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 445 PM EST SAT MAR 13 2010 .LOW PRESSURE OVER THE OHIO VALLEY WILL MOVE SLOWLY EAST CAUSING BRISK NORTHEAST WINDS TONIGHT... BECOMING NORTHERLY ON SUNDAY. LMZ043-046-140545- /O.NEW.KIWX.SC.Y.0013.100313T2145Z-100314T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 445 PM EST SAT MAR 13 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT SUNDAY. NORTHEAST WINDS WILL GUST TO 25 KNOTS TONIGHT. WINDS WILL DIMINISH SLOWLY ON SUNDAY BUT BACK TO NORTH CAUSING 3 TO 5 FOOT WAVES TO MOVE INTO THE NEARSHORE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
015 WHUS73 KIWX 140331 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1031 PM EST SAT MAR 13 2010 .LOW PRESSURE OVER THE OHIO VALLEY WILL MOVE SLOWLY EAST CAUSING BRISK NORTHEAST WINDS TONIGHT... BECOMING NORTHERLY ON SUNDAY. LMZ043-046-141145- /O.CON.KIWX.SC.Y.0013.000000T0000Z-100314T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1031 PM EST SAT MAR 13 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY. NORTHEAST WINDS WILL GUST TO 25 KNOTS TONIGHT AND BACK TO NORTH ON SUNDAY. THIS WILL CAUSE WAVES TO BUILD UP TO 5 FEET IN THE NEARSHORE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
849 WHUS73 KIWX 140752 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 352 AM EDT SUN MAR 14 2010 .LOW PRESSURE OFF THE MID ATLANTIC COAST WILL CAUSE BRISK NORTHERLY WINDS THAT WILL GRADUALLY DIMINISH DURING THE DAY TODAY. LMZ043-046-141600- /O.CON.KIWX.SC.Y.0013.000000T0000Z-100314T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 352 AM EDT SUN MAR 14 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. NORTH WINDS WILL GUST TO 25 KNOTS THROUGH TODAY. THIS WILL CAUSE WAVES UP TO 5 FEET IN ICE FREE AREAS OF THE NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ARNOTT
027 WHUS73 KIWX 141447 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1047 AM EDT SUN MAR 14 2010 LMZ043-046-141600- /O.CAN.KIWX.SC.Y.0013.000000T0000Z-100314T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1047 AM EDT SUN MAR 14 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. THE RISK TO SMALL CRAFT HAS ENDED ALONG THE FAR SOUTHEAST SHORE OF LAKE MICHIGAN. THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 13, 3:33 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 13, 3:33 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 333 PM EST SAT MAR 13 2010 .SHORT TERM...THIS AFTERNOON THROUGH SUNDAY NIGHT... PERPETUAL CLOSED UPPER LOW CONTINUES TO MEANDER EAST AND IS NOW CENTERED BTW NASHVILLE AND ATLANTA WITH ELONGATED DOUBLE BARRELED SFC LOW STRUCTURE ROTATING UP NE QUAD WITH CENTERS OVER OHIO AND THE DELMARVA PENINSULA. ROARING 70-80KT ERLY LLJ CONTINUES TO FEED MSTR OFF THE ATLANTIC BACK INTO THE GREAT LAKES REGION. SFC AND UPR LOWS PROGGED TO PUSH EAST OUT INTO THE ATLANTIC TAKING MSTR WITH THEM AND ALLOWING THE AREA TO DRY OUT BY MONDAY. THIS AFTERNOON THROUGH TONIGHT... RAIN SHOWERS WILL CONTINUE OVER MOST OF THE CWA THIS AFTERNOON INTO THIS EVENING PER UPSTREAM RADAR RETURNS. BUMPED UP AFTERNOON POPS TO 100 PERCENT IN SE HALF OF CWA TAPERING TO LIKELY IN FAR NW. HIGHEST PROBS FOR PRECIP TONIGHT WILL BE IN THE FIRST HALF OF THE OVERNIGHT WITH LOWER CHCS TOWARD DAYBREAK AS FORCING CONTINUES TO MOVE EAST. FCST SOUNDINGS BTW 6-12Z TONIGHT MAY SUPPORT SOME SNOW MIXING IN AS MOISTURE AND LIFT SHOULD EXTEND INTO DGZ AND LOW LVL ISOTHERMAL LAYER NEAR 0C COULD DYNAMICALLY COOL JUST ENOUGH IN ANY HEAVIER SHOWERS TO ALLOW SOME FLAKES TO MIX IN. ADDED A TOKEN SLGHT CHC SHSN MENTION INTO THE WX GRIDS FROM 06-12Z TO ACCOUNT. LOWS LOOK ON TRACK WITH ONLY A SLIGHT UPWARD TWEAK MADE BASED ON SUPERIOR GFS LAMP PERFORMANCE IN SIMILAR ENVIRONMENT LAST NIGHT. SUNDAY AND SUNDAY NIGHT... LEFT LOW CHC SHOWERS IN FOR SUNDAY AS MOISTURE REMAINS BUT LACK OF SIGNIFICANT FORCING WILL PROMOTE LIGHT SHOWERS AND MAYBE AREAS OF A DRIZZLE/FOG MIX AS HAS BEEN SEEN OVER PARTS OF NRN IL TODAY. ADDED A LOW CHC POP INTO THE ERN PORTIONS OF THE CWA SUNDAY NIGHT AS ONE LAST SPOKE OF SHRTWV ENERGY ROTATES IN ON BACK SIDE OF DEPARTING LOW AND TAPS MOIST COLUMN. TEMPS IN GOOD SHAPE SUN AND SUN NIGHT WITH NEAR SEASONAL READINGS EXPECTED. && .LONG TERM... MONDAY THROUGH SATURDAY CLOSED UPPER LEVEL LOW PRESSURE PRESSURE WILL CONTINUE ITS SLOW EXIT AT THE START OF THE PERIOD...WITH WESTERN CONUS TROUGHING COMMENCING PER EASTERN PAC TROUGHING. GENERAL WEAKNESS IN THE MID LEVEL HEIGHT FIELD IS EXPECTED TO PERSIST THROUGH MUCH OF THE PERIOD...WITH A WEAK REX BLOCKING PATTERN OVER THE EASTERN CONUS IN A SPLIT FLOW PATTERN. HIGHLY ENERGETIC FLOW OVER THE PAC WILL SUPPORT A STRENGTHENING UPPER JET...SUPPORTING A SHIFT TOWARD A SEMI-PROGRESSIVE PATTERN...WITH A DIGGING SW CONUS UPPER TROUGH EXPECTED BY DAY 5-6. THE SPLIT FLOW PATTERN WILL OFFER SOME DIFFICULTY PER TIMING DETAILS OF AN EXPECTED SFC LOW PRESSURE SYSTEM...GIVEN THE POTENTIAL FOR A SOUTHERN STREAM CUT OFF LOW. IF THE WESTERN CONUS UPPER JET DOES END UP BEING MUCH STRONGER THAN EXPECTED /A STRONG POSSIBILITY/ THEN A LONGER PERIOD OF UPPER HEIGHT CUTTING FLOW WILL BE REALIZED. THIS WOULD TEND TO SUPPORT A SPLIT IN THE FLOW WITH A FAST MOVING NORTHERN STREAM TROUGH PUSHING THROUGH THE UPPER MIDWEST...SIMILAR TO GEM SOLUTIONS. HOWEVER...THE GFS AND ECMWF CONTINUE TO SIDE MORE WITH AN ELONGATED OPEN WAVE...A PREFERRED SOLUTION AT THIS POINT GIVEN THE DEGREE OF WESTERN NOAM RIDGING EXPECTED IN A EL NINO PATTERN. HENCE HAVE PREFERRED TO STICK CLOSER TO AN ECMWF/GFS BLEND...WHICH ALSO HAS THE SUPPORT OF MEAN GEFS PROGS. THIS ONLY WILD CARD IN THE FORECAST IS A WEAK RIDGE TOPPING WAVE IN THE TUE-WED TIME FRAME. FORECAST MODELS HAVE CONTINUED TO ADVERTISE THIS SYSTEM IN THE MIDWEST...WITH HIGH VARIABILITY IN TRACK/SPEED. CURRENT FORECAST MODELS PROGS DO SUPPORT PRECIP WITH THIS WAVE WEST OF THE FA. HOWEVER...GIVEN DRY PROFILES/HIGH CENTERED LIFT WITH SATURATION ABOVE 6 KFT /PER GFS BUFR PROGS/...WILL CONTINUE TO LEAVE THIS PERIOD DRY...ON TRACK WITH PREVIOUS FORECASTS. IF AN EASTWARD BIAS IS REALIZED...VERY LIGHT RAIN OR SPRINKLES MAY BE A POSSIBILITY. MON-THU...VERY LITTLE CHANGE MADE TO THIS PERIOD. DID ADJUST TEMPS DOWN A DEGREE OF TWO IN LINE WITH PREVIOUS FORECAST TRENDS GIVEN A SLOWER EXIT OF THE EASTERN CONUS UPPER LOW. LINGERING CLOUDS COMBINED WITH COOL NE FLOW AND SHALLOW MIXING WILL PROMOTE COOLER LL THERMAL FIELDS...ESPECIALLY IN THE EAST. DRIER AIR WILL WORK INTO THE FA TUE-WED...SUPPORTING INCREASING DIURNALS AS MOSTLY CLEAR SKIES AND LIGHT WINDS SUPPORT COOL MORNINGS...WITH SUPERADIABATS DURING THE DAY. COOLER DAYTIME CONDITIONS CAN BE EXPECTED NEAR LK MI. AFOREMENTIONED WEAK DISTURBANCE WILL INCREASE HIGH AND MID LEVEL CLOUDS ON TUE INTO WED...WITH AT MOST SPRINKLES POSSIBLE. UPPER LEVEL RIDGING WILL COMMENCE BY MID WEAK...SUPPORTING WAA AND SLIGHTLY WARMER CONDITIONS. FRI-SAT...DIGGING ROCKIES TROUGH WILL SUPPORT AMPLIFIED FLOW AT THE END OF THE PERIOD WITH SOUTHERLY FLOW BECOMING ESTABLISHED. EXPECT A LONG WAVE TROUGH TO PUSH EAST TOWARD THE REGION WITH A LL SFC REFLECTION SUPPORTING A COLD FRONT...GIVEN MEAN MODEL TRENDS WITH TELECONNECTION SUPPORT PER THE ONGOING EL NINO PATTERN...WHICH WOULD OFFER WESTERN NOAM RIDGING IN THE PRESENCE OF DEVELOPING CENTRAL CONUS BAROCLINICITY. DID ADD POPS TO DAY 7 FOR THIS...OPTING FOR THE SLOWER PHASE SPEED PROGGED IN ECMWF SOLUTIONS. GIVEN MARGINAL MOISTURE TRANSPORT IN THE PRESENCE OF QUESTIONABLE UPPER LEVEL SUPPORT...OPTED TO LEAVE THUNDER MENTION OUT. GIVEN DEEP SOUTHERLY FLOW AHEAD OF THIS SYSTEM...EXPECT SFC T/S TO RESPOND QUITE WELL...AND HAVE PREFERRED TO TREND WARMER. MUCH COLDER T/S WOULD BE EXPECTED ON THE BACKSIDE OF THIS SYSTEM GIVEN THE LONG WAVE NATURE OF THE FLOW...WITH TEMPS LIKELY AT OR BELOW NORMAL 8-10 DAYS OUT. SNOW CANT BE RULED OUT EITHER GIVEN CONTINUED SUPPORT IN MODEL SIGNALS OF ANOMALOUSLY COLD H85 T/S...OF -10C OR COLDER A WEEK FROM SUN AND MON. CURRENTLY...MUCH UNCERTAINTY STILL IS PRESENT...SPECIFICALLY REGARDING THE STRENGTH OF THE NORTHERN STREAM AND ITS AFFECTS ON POSSIBLY LIMITING LONG TRAJECTORY NORTHERLY FLOW IN THE NORTHERN CONUS. && .AVIATION... MAINLY IFR/LOW MVFR TAFS THIS PD AS ATLANTIC MSTR CONTS TO BE HURLED INTO THE AREA ON BACK OF IMPRESSIVE LLJ THAT IS PUSHING 80KTS OVER ERN PA. VERY DIFFICULT DECISIONS WRT FLIGHT CATEGORIES AS SHOWERY NATURE RESULTING IN ALL SORTS OF FLUCTUATIONS FROM IFR ALL TO WAY TO VFR AND EVERYWHERE IN BETWEEN. GENERAL GIST OF THE DAY IS THAT THE HEAVIER SHOWERS ARE ALLOWING FOR IMPROVED VSBYS AS THE RAIN HELPS SCOUR THE FOG OUT WHILE LIGHT SHOWERS/DZ ARE TANKING VSBYS INTO IFR CATS. ATTEMPTED TO TIME SHOWERS AT TAF SITES BUT AMENDMENTS MAY BE NECESSARY THIS AFTERNOON. SFC LOW HAS SLID FAR ENOUGH SOUTH TO ALLOW STRONGER PRES GRADIENT TO SINK INTO THE AREA WITH NE WINDS GUSTING AS HIGH AS 30 KTS AT KFWA. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...SIMPSON LONG TERM...JC AVIATION...SIMPSON
Hazardous weather outlook, Mar 13, 4:11 AM EST, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 411 AM EST SAT MAR 13 2010 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-140915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 411 AM EST SAT MAR 13 2010 /311 AM CST SAT MAR 13 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-140915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 411 AM EST SAT MAR 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAM_AREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 7:25 PM EST | Special Weather Statement | IWX | Grant | 65 min |
| Mar 12, 8:26 PM EST | Special Weather Statement | IWX | Blackford, Jay, Wells | 64 min |
| Mar 12, 8:34 PM EST | Special Weather Statement | IWX | Miami | 56 min |
| Mar 12, 10:02 PM EST | Special Weather Statement | IWX | Wabash | 28 min |
| Mar 12, 10:29 PM EST | Special Weather Statement | IWX | Whitley | 31 min |
| Mar 13, 11:35 AM EST | River Flood Warning | IWX | Allen, DeKalb | 5 days |
| Mar 13, 11:43 AM EST | River Flood Watch | IWX | Huntington, Wells | 11 hr |
| Mar 13, 11:35 AM EST | River Flood Warning | IWX | Williams | 69 hr |
Nearby
Small Craft Advisories in Indiana, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.